MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 5 MM, 24 CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 5 MM, 24 CM
Model Number 50251BA
Medical Device Problem Codes Misfocusing (1401); Particulates (1451); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that "foggy of image".No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Device evaluation: the information provided by the customer "foggy of image" can be confirmed.The imaging is blurred and cloudy.When focusing through the optics, individual foreign particles can be detected in the rod lens system, which may have been introduced into the system during production.No exact cause of the clearly visible blurring could be diagnosed during further examination of the optics.One possible cause could be mechanical damage caused by an impact or shock that has shifted imaging components.It is also possible that parts of the imaging components have become detached / dislocated.This error is therefore classified as unassignable.No systematic cause of the fault can be identified.In the corresponding ifu 96216001d_v4.0_11-2017, page 9 the following is stated: "in order to test the image quality, slowly rotate the telescope while looking through it.If the image is completely or partially impaired, either the rod lens system in the sheath is broken or the lens in the eyepiece is defective.In such cases, the telescope must be replaced.A cloudy or speckled image can be caused by moisture or disinfectant residue on the optical end faces.Further on page 11: "place the telescopes down with care.Hard impacts, particularly to the distal end, can cause damage to or cracks in the luting and allow liquid, steam, etc.To penetrate.This results in cloudy and/or blurred image areas.Note: if damage is apparent, the telescope should no longer be used.Telescopes must be replaced if the image is cloudy or if no image or only parts thereof are visible." this event is filed under internal complaint id (b)(4).

Brand Name
HOPKINS TELESCOPE 30°, 5 MM, 24 CM
Common Device Name
HOPKINS TELESCOPE 30°, 5 MM, 24 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22051958
Report Number9610617-2025-00886
Device Sequence Number21057594
Product Code GCJ
UDI-Device Identifier04048551171356
UDI-Public04048551171356
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K935279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50251BA
Device Catalogue Number50251BA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown